Multiple Sclerosis Community
Had my first Copaxone post-injection reaction
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Had my first Copaxone post-injection reaction

Luckily I knew what to expect so I didn't panic. I was already sitting down. I had just done my right leg and there was a little bit of blood which is common for me. I looked down to clean it up and all of  a sudden my mouth started watering and I tasted metal. Then my heart & head started pounding and I got very warm. I asked my sister to grab me an ice pack.

The whole thing was over in about 10 seconds. While it certainly wasn't pleasant, it wasn't as bad as I imagined. I stayed calm, closed my eyes and waited for it to be over.

I've been on Copaxone for just over 3 years. I have a call into my doctor so I'm waiting to hear if/when I can resume my shots.

I just thought I'd share my experience in case anyone out there (like me before yesterday) has never had this happen and was worried about it. It was scary but only for a very short time. Afterward I felt completely normal.
9 Comments Post a Comment
Blank
1936411_tn?1333835449
Thanks for posting. I'm a little under a year out from my first shot, and every once in a while I think about the post-injection reaction (I haven't experienced it so far). I'm glad you got through it so well.

- Jane
Blank
338416_tn?1260996698
It can be very scary, but it's nothing to be concerned about.  I kept having them, and although I know that they won't kill me, they did leave me very debilitated (exhausted, shaky, and dizzy.)  I eventually quit taking Copaxone, because the last IPI ended up being an allergic reaction.  (My face and scalp swelled, and I got very itchy.)
Blank
1225331_tn?1333369369
I had my first one 6 months into taking my injections. I thought I was going to die. I couldn't breathe, my heart was going so fast, I thought that it was going to burst out of my chest. Then, with all of these symptoms happening I started panicking and I'm sure that made my breathing even worse. My face & neck turned very red.  Mine lasted for maybe about 5-10 minutes.
Blank
198419_tn?1360245956
Hey there,

Sorry you had it - but glad you posted your experience with this. It's understandable from all of your descriptions and others why it's so feared. Heart-problem type symptoms are just simply scary.

Hope it doesn't happen again. Do you find yourself apprehensive for the next injection? I look forward to hearing what the doc says.

-shell
Blank
1983221_tn?1333509785
My reaction was more like Kelly's.  It lasted about 10 minutes and I thought I was having a heart attack.  I was considering calling 911 when I remembered being told about this possible reaction with Copaxone.  My face started burning, my heart went crazy and it felt like there was a band across my chest.  Ive already told my neurologist that if I ever have a reaction like that again I'm quitting Copaxone.
Blank
429700_tn?1308011423
I've had two reactions in the first year or maybe year and a half on Copaxone.  I haven't gotten them again, and I've been on the medicine for nearly five years now.  One of the reactions was very mild and the other one my face got red and my heart pounded for about 5 minutes.  I didn't panic, I just sat down on the bed and let it go away since I was warned that they are not serious and it went away.

I really like Copaxone.  I no longer get any injection site reactions at all.  Additionally, I don't have to pay at all for the medicine at all (just $35 one time a year) because of the copay assistance program that I have.  The Shared Solution people are really supportive and nice.  It has kept the major relapses away, too.  Best wishes.
Blank
Avatar_f_tn
Glad you posted, information is good. Those of us who haven't been dx'd yet, are learning about the ifs and when's, if we do get our dx and out of limbo land

Hope all is well with you
Maureen
Blank
1382889_tn?1404599226
Thanks for sharing.  Been on Copaxone for almost 2 1/2 yrs now. No post-injection reactions.

When I first started, sometimes I would have some lumps under the skin for a few days and stinging just after injection.  Now it's rare that I feel more than a slight sting and rarely get any lumps. Hoping not to have any major reactions but unless I develop an allergy, I am more afraid of what MS can do to me that the dmd's.

Hang in there. I would be interested to find out how your subsequent shots go this week.

Julie
Blank
1040373_tn?1273691088
Thanks everyone! My neurologist said that hopefully it was a fluke so I've continued with injections. No problems since.

I'm thinking about maybe switching to a pill next year, mostly because of the lumps that have formed in my injection places. Sometimes I have trouble finding a good spot to inject.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Neurology Answerers
987762_tn?1331031553
Blank
supermum_ms
Australia
667078_tn?1316004535
Blank
HVAC
Durham, NC
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
Avatar_f_tn
Blank
essdipity